MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number EVD35-07-060-150
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used the everflex entrust to treat the superficial femoral artery as per ifu.The physician advanced the everflex entrust through a previously deployed stent to reach the lesion - the stent was deployed without issue.It was reported the physician encountered difficulty removing the everflex delivery system following stent deployment.This resulted in the catheter snapping into two pieces.The catheter did not interact with the previously deployed stent and was removed from the patient on the wire.The pieces of broken catheter were removed from the patient's leg.No injury to the patient reported.
 
Additional Manufacturer Narrative
Evaluation summary: the everflex entrust stent delivery system, (sds), was received for evaluation.The entrust sds was received in two pieces: a section that included the handle, strain relief, isolation sheath, and outer sheath; the second section was inner push rod/guidewire lumen.No ancillary devices or cine images from the procedure were received.The inner push rod/guidewire lumen section was examined: all components were accounted for.The handle, strain relief, isolation sheath, and outer sheath section was examined: all components were accounted for.A sharp kink was noted in the gold coloured isolation sheath just distal of the blue strain relief.A second kink was noted in the isolation sheath approximately 40.1cm distal of the proximal hub luer lock.The end of the isolation sheath was approximately 128.4cm distal of the proximal hub luer lock.The overall length of the sds was approximately 168.5cm.The safety locking tab cavity was examined: the guidewire lumen was not present.The printed strain relief was removed; the adhesive bond between the blue strain relief and the handle were separated.The handle was split open: the pull cable was still connected to the thumbwheel and outer sheath.The proximal hub luer lock was examined.Sanguine residue was noted in and on the hub.A thin film of adhesive and gold coloured residue was noted in the interior of the hub.The gold coloured residue was the same colour as the inner guidewire lumen.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6144418
Report Number2183870-2016-00696
Device Sequence Number13616028
Product Code NIP
UDI-Device Identifier00821684051672
UDI-Public00821684051672
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2018
Device Model NumberEVD35-07-060-150
Device Lot NumberA096982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2016
Initial Date Received by Manufacturer 11/07/2016
Supplement Date Received by ManufacturerNot provided
01/23/2017
Initial Report FDA Received Date12/05/2016
Supplement Report FDA Received Date02/21/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1